Alert archive / Kansas / Special Weather Statements in 2016

Special Weather Statement, NWS Dodge City, KS

June 29, 20165 counties in Kansas

NWS Dodge City, KS issued this special weather statement at Jun 29, 2016, 2:32 AM CDT for 5 counties in Kansas. It was in force for 73 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2016, 2:32 AM CDT (07:32 UTC)
Expired
Jun 29, 2016, 3:45 AM CDT
In force
73 min
Issued by
NWS Dodge City, KS

Counties Ford County, KS, Gray County, KS, Haskell County, KS, Meade County, KS, Seward County, KS

The radar

The Dodge City radar (KDDC), 54 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:30 AM CDTTSTM WND GST 5311 Sse Satanta, KS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

770 
WWUS83 KDDC 290732
SPSDDC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
232 AM CDT WED JUN 29 2016
 
KSZ076>078-086>088-290845-
FORD KS-SEWARD KS-GRAY KS-MEADE KS-CLARK KS-HASKELL KS-
232 AM CDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR GRAY...FORD...SEWARD...
NORTHWESTERN CLARK...MEADE AND SOUTHERN HASKELL COUNTIES UNTIL 345 AM
CDT...

AT 231 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHWEST OF PLYMELL TO 9 MILES WEST OF
KALVESTA. MOVEMENT WAS SOUTH AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DODGE CITY...LIBERAL...CIMARRON...MEADE...SUBLETTE...SATANTA...
MONTEZUMA...BUCKLIN...MINNEOLA...FOWLER...KISMET...COPELAND...FORD...
ENSIGN...BLOOM...WRIGHT...KINGSDOWN...THE HAGGARD ELEV...
TICE AND MISSLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3746 10106 3791 10028 3783 9988 3747 9957
      3700 10015 3700 10106
TIME...MOT...LOC 0731Z 341DEG 39KT 3776 10096 3802 10045 

$$

RBURG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:15 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 29, 1:15 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
115 AM CDT WED JUN 29 2016

...Updated Short Term and Aviation Sections...

.SHORT TERM...(Today and tonight)
Issued at 114 AM CDT Wed Jun 29 2016

A fairly large mesoscale convective system (MCS) extending from far
east central CO to south central NE was rolling southeast during the
overnight hours. POPs were increased to categorical (75+ percent)
over much of the area downstream of the MCS, as it should hold
together to near daybreak as it gets down to the OK border. On the
larger scale, the mid level anticyclone was anchored near the Four
Corners region with northwest flow extending from eastern Wyoming
into the Central Plains. This synoptic pattern will remain unchanged
through the day today and tonight. We can expect a near repeat of
what happened yesterday evening and overnight, as another MCS will
likely form across western Nebraska and track southeast into western
Kansas. Will go with 30 to 50 POPs late tonight as a result.
Temperatures will remain similar to the past couple days as well
with highs ranging from the mid 90s near Elkhart to the mid-upper
80s across central Kansas.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 323 PM CDT Tue Jun 28 2016

For the period of Wednesday Night into next Tuesday, an active
northwest flow pattern continues into Thursday then begins to
flatten out with more shortwaves into Sunday. By Monday and into
Tuesday chances for rainfall become less as any jet stream features
shift north. Areas of thunderstorms are forecast daily with the best
chances mainly in the evenings and overnights into Sunday.

Highs will be cooler, with mainly lower to mid 80s into Sunday, then
warming to around 90 to 95 on Monday and Tuesday. Overnight lows
will be in the mid to upper 60s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 114 AM CDT Wed Jun 29 2016

Timing of the MCS affecting GCK, DDC, and HYS terminals is the main
challenge. Think that the thunderstorm activity will last no more
than a couple hours with variable gusty winds of 20 to 35 knots.
Thunderstorms should clear the terminals by daybreak, with VFR
conditions expected today. Winds will become southerly again after
the thunderstorms are done this morning, averaging around 12 knots
by afternoon. Another convective system will probably approach
western Kansas and the DDC, GCK, and/or HYS terminals late tonight
at the very end of this forecast time range or shortly thereafter.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  88  64  82 /  30  40  60  50
GCK  67  87  65  82 /  20  40  60  50
EHA  66  89  63  83 /  30  50  60  50
LBL  67  90  66  84 /  30  50  60  50
HYS  65  84  64  80 /  40  40  40  40
P28  69  90  68  84 /  40  50  60  50

&&

.DDC Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Umscheid
LONG TERM...Kruse
AVIATION...Umscheid
Hazardous weather outlook, Jun 28, 5:49 AM CDT, 20 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
549 AM CDT TUE JUN 28 2016

KSZ030-031-043>046-061>066-074>081-084>090-291100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
549 AM CDT TUE JUN 28 2016 /449 AM MDT TUE JUN 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH ACROSS THE
SOUTHWEST KANSAS REGION DURING THE MORNING HOURS. NO SEVERE
WEATHER IS EXPECTED. ANOTHER LARGER ROUND OF THUNDERSTORM ACTIVITY
IS EXPECTED LATE THIS EVENING AND OVERNIGHT. MARGINAL SEVERE
WEATHER IS POSSIBLE UP ALONG THE I-70 CORRIDOR, BUT THE ACTIVITY
SHOULD WEAKEN AS IT CONTINUES SOUTH INTO SOUTHWEST AND SOUTH
CENTRAL KANSAS DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE IN THE FORECAST EACH PERIOD, BUT THE BEST
CHANCES WILL BE FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT AS A
FRONTAL BOUNDARY BECOMES NEARLY STATIONARY ACROSS SOUTHERN KANSAS.
SOME SEVERE WEATHER IS POSSIBLE, BUT THE GREATER THREAT MAY BE
EXCESSIVE RAINFALL LEADING TO SOME ISOLATED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT
HTTP://WEATHER.GOV/DDC/EHWO

In the hours before

Special weather statement, Jun 29, 12:57 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1257 AM CDT WED JUN 29 2016

KSZ030-043>045-290700-
SCOTT KS-NESS KS-TREGO KS-LANE KS-
1257 AM CDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR TREGO...SCOTT...LANE AND NESS
COUNTIES UNTIL 200 AM CDT...

AT 1256 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 2 MILES EAST OF MORLAND TO 4 MILES
NORTHWEST OF SCOTT STATE LAKE. MOVEMENT WAS SOUTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SCOTT CITY...WAKEENEY...NESS CITY...DIGHTON...RANSOM...OGALLAH...
UTICA...COLLYER...ALAMOTA...BROWNELL...RIGA...AMY...VODA...MANNING...
SCOTT STATE LAKE...ARNOLD...GRIGSTON...SHIELDS...HEALY AND PENDENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3872 9961 3837 9979 3828 10112 3870 10113
      3870 10016 3913 10015 3913 9963
TIME...MOT...LOC 0556Z 323DEG 36KT 3936 10003 3875 10096

RBURG
Special weather statement, Jun 29, 1:14 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
114 AM CDT WED JUN 29 2016

KSZ043-061>063-290715-
FINNEY KS-SCOTT KS-KEARNY KS-HAMILTON KS-
114 AM CDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...NORTHWESTERN FINNEY...
KEARNY AND SOUTHWESTERN SCOTT COUNTIES UNTIL 215 AM CDT/115 AM
MDT/...

AT 114 AM CDT/1214 AM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TOWNER TO 6 MILES
SOUTHWEST OF LEOTI TO 3 MILES NORTH OF MODOC. MOVEMENT WAS SOUTH AT
30 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKIN...SYRACUSE...DEERFIELD...COOLIDGE...KENDALL AND FRIEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3826 10204 3826 10113 3828 10112 3829 10082
      3807 10086 3787 10137 3790 10204
TIME...MOT...LOC 0614Z 355DEG 25KT 3844 10208 3841 10143 3854 10109

RBURG
Local storm report, Jun 29, 1:44 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
144 AM CDT WED JUN 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 AM     TSTM WND GST     2 NNW AMY               38.51N 100.61W
06/29/2016  M58 MPH          LANE               KS   MESONET

            .

&&

RB
Special weather statement, Jun 29, 1:51 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
151 AM CDT WED JUN 29 2016

KSZ043>045-061>064-074>077-290745-
FINNEY KS-SCOTT KS-GRANT KS-GRAY KS-KEARNY KS-NESS KS-HAMILTON KS-
LANE KS-STANTON KS-HODGEMAN KS-HASKELL KS-
151 AM CDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON...FINNEY...
NORTHERN GRAY...STANTON...SOUTHERN KEARNY...SOUTHEASTERN SCOTT...
SOUTHERN LANE...GRANT...NORTHERN HASKELL...SOUTHERN NESS AND HODGEMAN
COUNTIES UNTIL 245 AM CDT/145 AM MDT/...

AT 150 AM CDT/1250 AM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF UTICA
TO 10 MILES SOUTH OF LYDIA TO 3 MILES EAST OF HOLLY. MOVEMENT WAS
SOUTH AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...ULYSSES...LAKIN...HOLCOMB...JOHNSON CITY...NESS CITY...
JETMORE...DEERFIELD...PIERCEVILLE...INGALLS...HANSTON...MANTER...
KENDALL...CHARLESTON...RYUS...BIG BOW...PLYMELL...KALVESTA...
HICKOK AND BEELER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3792 10204 3801 10122 3829 10083 3854 9971
      3802 9968 3793 10024 3749 10099 3741 10198
      3762 10204
TIME...MOT...LOC 0650Z 341DEG 34KT 3870 10024 3813 10126 3806 10207

RBURG
Local storm report, Jun 29, 2:06 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
206 AM CDT WED JUN 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND GST     4 S SYRACUSE            37.92N 101.75W
06/29/2016  M63 MPH          HAMILTON           KS   AWOS

            AWOS STATION SYRACUSE /3K3/.

&&

RB
Special weather statement, Jun 29, 2:32 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
232 AM CDT WED JUN 29 2016

KSZ076>078-086>088-290845-
FORD KS-SEWARD KS-GRAY KS-MEADE KS-CLARK KS-HASKELL KS-
232 AM CDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR GRAY...FORD...SEWARD...
NORTHWESTERN CLARK...MEADE AND SOUTHERN HASKELL COUNTIES UNTIL 345 AM
CDT...

AT 231 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHWEST OF PLYMELL TO 9 MILES WEST OF
KALVESTA. MOVEMENT WAS SOUTH AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DODGE CITY...LIBERAL...CIMARRON...MEADE...SUBLETTE...SATANTA...
MONTEZUMA...BUCKLIN...MINNEOLA...FOWLER...KISMET...COPELAND...FORD...
ENSIGN...BLOOM...WRIGHT...KINGSDOWN...THE HAGGARD ELEV...
TICE AND MISSLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3746 10106 3791 10028 3783 9988 3747 9957
      3700 10015 3700 10106
TIME...MOT...LOC 0731Z 341DEG 39KT 3776 10096 3802 10045

RBURG

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:24 AM CDTSpecial Weather StatementDDCScott66 min
Jun 29, 12:57 AM CDTSpecial Weather StatementDDCLane, Ness, Scott, Trego63 min
Jun 29, 1:14 AM CDTSpecial Weather StatementDDCHamilton, Kearny61 min
Jun 29, 1:51 AM CDTSpecial Weather StatementDDCFinney, Grant, Haskell, Hodgeman, Kearny, Ness and 1 more54 min
Jun 29, 2:50 AM CDTSpecial Weather StatementDDCGrant, Haskell, Morton, Seward, Stanton, Stevens70 min
Jun 29, 2:54 AM CDTSevere Thunderstorm WarningDDCGrant, Haskell, Seward, Stevens51 min
Jun 29, 3:01 AM CDTSpecial Weather StatementDDCMorton, Stanton59 min
Jun 29, 3:43 AM CDTSevere Thunderstorm WarningDDCMeade, Seward, Stevens62 min

Nearby

Special Weather Statements in Kansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.